It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Rare Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-21-2008, 08:03 AM   #1
Newbie
(female)
 
Join Date: May 2008
Location: Hillsboro, OR USA
Posts: 1
jwetter HB User
Diagnosed with Cervical Dystonia!!! Someone HELP, please!!!

I am a 23-year old female who's recently been diagnosed with Cervical Dystonia. Two weeks ago I received the Botox Injections and in the last two week my back and neck have been spasming much more consistently and painfully. Does anyone have any suggestions? I am seeing my nuerologist for a follow-up tomorrow. Does it get easier...now I'm in tears half the time because functioning in daily life is being an effort. Please help, any advice would be greatly apperciated.

 
Old 07-29-2008, 09:43 AM   #2
Newbie
(female)
 
Join Date: Jul 2008
Location: Denver, CO, USA
Posts: 2
jodes719 HB User
Re: Diagnosed with Cervical Dystonia!!! Someone HELP, please!!!

Hang in there... it takes awhile to figure out which muscles are triggering your tremors/spasms, and unfortunately with CD, it creates a moving target. The muscles compensate, and you may find the tremor will move on you. A good neurologist will know not to inject the same muscles every time but should also be able to determine which area is firing. Sounds like ya might not have had the correct muscles injected, or maybe not all of the ones injected, like you needed.

For instance, for years I was getting Botox in the muscles of my back and dealing with back strains and fatigue. Turns out through trial and error, that I only have a very few muscles, strictly in my neck, that are firing, causing my CD symptoms. Now I am getting injections only in my neck, and I feel like I have a new lease on life.

My advice:
1. Don't let your neurologist inject too much, too fast. Start slow and move up the doses, if needed. Otherwise, you are going to be basically paralyzing muscles that you need to function and masking which muscles are causing your symptoms. You should not be disabled from your injections...EVER. (This can be frustrating, like what you are experiencing now with muscles still spasming after injections, but believe me it is better to get too little in the beginning then be incapacitated because you have no muscle tone or strength due to too much botox)
2. If you have pain... talk to your doc. You are either getting too much botox, or the wrong muscles are being injected.
3. Hang in there. It is a process to figure this stuff out, especially since if ya get it wrong, you have to wait 3 months for the botox to wear off. But when you get it figured out, you will actually be able to forget that you even have CD for most of your life!

I especially want to encourage you, because I was also very young when I was diagnosed with CD, just a couple of years older than you, although I had symptoms for many years before that. Just make sure that you TALK, TALK, TALK to your neurologist. He/she should be working with you on this, because your feedback is imperative to your treatment.

God bless!

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



robertb (3), Stepper (3), melly88888 (2), cerse (2), ladybud (2), ReeAnn (1), hihopes68 (1), kim simone (1), bladerunner (1), Looly (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:07 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!